Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

19 year old having hot flashes, sweating profusely. Not stressed or worried. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1106 Questions
My 19 year old son called from college and said he seems to be having hot flashes. He described it as "sweating profusely for a few minutes as if he was playing soccer". He is not playing soccer, but rather sitting in a class room. He said he is not stressed or worried about a test because it's the first week of class. He has never had such an issue.
Healthy, athletic, and no previous symptoms (6'2" / 190 lbs.).
Posted Fri, 20 Sep 2013 in General Health
Answered by Dr. Jose Ignacio Artero Munoz 3 hours later
Brief Answer:
Profuse sweating.

Detailed Answer:

Delighted to be able to help.

There are different physical and psychic pathologies that can cause profuse sweating.On the psychic causes , stress-anxiety is the most frequent cause.

If you say that he is not stressed ,is necessary to consider physical causes.
On the physical causes ,must be ruled out pathologies such as overactive
thyroid or side effects of some drugs.He should go to your doctor for request
thyroid hormones levels in blood.

If he does not take any medication and thyroid hormone levels are normal,
He suffers primary profuse sweating.In this pathology, the person has profuse sweating by a dysfunction of the autonomic nervous system (sympathetic).

Botulinum toxin injected is the most commonly used drug for this condition.
Please consult your local dermatologist for a prescription.

I Hope I have answered your query. If you have any further questions I will be happy to help.

If you do not have any clarifications, please don’t forget to evaluate my answer.

I wish your son good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor